Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 20, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jan 8, 2008, 4:39 AM CST for Iron County, Reynolds County, Missouri. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2008, 4:39 AM CST (10:39 UTC)
- Expired
- Jan 8, 2008, 5:30 AM CST
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Iron County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 148 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 5:05 AM CST | TSTM WND DMG | 3 N Ellington, MO | ONE FOOT DIAMETER ESTIMATED TREE DOWNED ALONG HIGHWAY 21. TREE LIMBS DOWN COUNTY WIDE. TIME ESTIMATED FROM RADAR. |
| Jan 8, 5:05 AM CST | TSTM WND DMG | 4 Nw Black, MO | BETWEEN BLACK AND OATES ON HIGHWAY J...TREES DOWN OVER HIGHWAY 1 FOOT IN DIAMETER...SMALL PINE TREES RIPPED OUT OF GROUND ALONG HIGHWAY. TIME ESTIMATED FROM RADAR. |
| Jan 8, 5:05 AM CST | TSTM WND DMG | Centerville, MO | LIMBS DOWN AROUND AND ALL THROUGHOUT TOWN. SIZE UNKNOWN. TIME ESTIMATED FROM RADAR. |
| Jan 8, 5:10 AM CST | TSTM WND DMG | 1 N Lesterville, MO | LIMBS DOWN NORTH OF TOWN. SIZE UNKNOWN. TIME ESTIMATED FROM RADAR. |
| Jan 8, 5:20 AM CST | TSTM WND DMG | 5 Nw Annapolis, MO | 4 INCH DIAMTER LIMBS DOWN ON RURAL ROADS. TREE LIMBS DOWN ALL THROUGHOUT SOUTHERN IRON COUNTY. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 7:48 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.7 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 081039
SVRLSX
MOC093-179-081130-
/O.NEW.KLSX.SV.W.0020.080108T1039Z-080108T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
439 AM CST TUE JAN 8 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IRON COUNTY IN SOUTHEAST MISSOURI
REYNOLDS COUNTY IN SOUTHEAST MISSOURI
* UNTIL 530 AM CST
* AT 437 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES WEST OF OATES TO 21
MILES WEST OF ELLINGTON...OR ALONG A LINE EXTENDING FROM 15 MILES
SOUTHEAST OF SALEM TO 23 MILES NORTHEAST OF MOUNTAIN VIEW...AND
MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
OATES...
REYNOLDS...
BIXBY...
ELLINGTON...
GLOVER...
ANNAPOLIS...
BELLEVIEW...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3716 9105 3717 9109 3747 9122 3760 9120
3760 9118 3770 9118 3771 9115 3773 9067
3729 9057 3727 9075 3711 9078 3711 9104
TIME...MOT...LOC 1039Z 261DEG 53KT 3753 9126 3713 9129
$$
BRITT2 follow-up statements
000
WWUS53 KLSX 081055
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
455 AM CST TUE JAN 8 2008
MOC093-179-081130-
/O.CON.KLSX.SV.W.0020.000000T0000Z-080108T1130Z/
REYNOLDS MO-IRON MO-
455 AM CST TUE JAN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CST
FOR IRON AND REYNOLDS COUNTIES...
AT 453 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OATES TO 6 MILES SOUTHWEST OF
ELLINGTON...OR ALONG A LINE EXTENDING FROM 20 MILES WEST OF IRONTON
TO 18 MILES WEST OF PIEDMONT...MOVING EAST AT 55 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...REDFORD...
BLACK...LESTERVILLE...BELLEVIEW...SABULA...HOGAN...GRANITE...
VULCAN...PILOT KNOB AND DES ARC.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3711 9104 3714 9104 3716 9105 3724 9113
3771 9105 3773 9067 3729 9057 3727 9075
3711 9078
TIME...MOT...LOC 1055Z 256DEG 51KT 3762 9097 3717 9099
$$
BRITT000
WWUS53 KLSX 081128
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 AM CST TUE JAN 8 2008
MOC093-179-081138-
/O.EXP.KLSX.SV.W.0020.000000T0000Z-080108T1130Z/
REYNOLDS MO-IRON MO-
528 AM CST TUE JAN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR IRON AND REYNOLDS COUNTIES
EXPIRES AT 530 AM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3711 9104 3714 9104 3716 9105 3724 9113
3771 9105 3773 9067 3729 9057 3727 9075
3711 9078
TIME...MOT...LOC 1128Z 256DEG 51KT 3773 9040 3728 9042
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 4:12 AM CST, 27 minutes earlier.
Area forecast discussion, Jan 8, 4:12 AM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 412 AM CST TUE JAN 8 2008 .DISCUSSION... THE STORM SYSTEM THAT BROUGHT SVR WX TO THE REGION YDY WL CONT TO AFFECT WX ACROSS THE REGION AGAIN TDY. CDFNT CURRENTLY ACROSS ERN KS...THRU W CENTRAL TO NERN MO...AND ACROSS W CENTRAL TO NRN IL WL MV EWD SLOWLY TDY. THE CDFNT WL BE IN THE STL METRO AREA AROUND 18Z TDY. THE UPR LVL TROF THEN BECOMES NEGATIVELY TILTED AND QUICKLY EJECTS THE SYSTEM ENEWD THIS AFTN. ATTM...MDLS INDICATE THAT ATMO WL HAVE A CHC TO DESTABILIZE ENUF FOR POSSIBILITY OF ANOTHER ROUND OF SVR WX AHEAD OF THE CDFNT LATE THIS MRNG AND INTO THE AFTN. MDLS ARE BEGINNING TO INDICATE A BRIEF PD OF SN ACROSS EXTREME NRN PORTIONS OF THE CWA THIS EVE. BASED ON CURRENT MDL TRENDS...LITTLE TO NO SN ACCUMULATION IS EXPECTED. AFTER THIS SYSTEM PULLS NEWD...WED IS EXPECTED TO DRY WITH ABV AVG TEMPS WITH HIGHS IN THE UPR 40S AND 50S. MDLS SOLNS BEGIN TO DIVERGE AFTER WED WITH EACH MDL HAVING A LITTLE DIFF SOLN REGARDING STRENGTH AND TIMING OF SYSTEM. HOWEVER...GFS IS THE OUTLIER WITH THIS SYSTEM KEEPING THE MAIN SYSTEM WELL N OF MO. THIS SYSTEM WL BRING A CHC OF RA OR SN TO MUCH OF THE AREA ON THURS INTO FRI. DUE TO LOW CONFIDENCE IN LATEST MDL SOLNS...MADE FEW CHANGES TO PREV FCST AND TRENDED TWD NAM...UKMET AND ECMWF SOLNS. MADE FEW CHANGES TO PREV FCST IN EXTD PDS. TILLY && .AVIATION... FOR THE 06Z TAFS... COLD FRONT EXTENDED FROM EAST CENTRAL IA ACROSS NORTH MO INTO CENTRAL OK LATE THIS EVENING. WIDE BAND OF SHOWERS/THUNDERSTORMS CONTINUED FROM SOUTHWEST MO ACROSS CENTRAL INTO EAST CENTRAL AND NORTHEAST MO. SHOWERS/THUNDERSTORMS WERE MOVING TO THE NORTHEAST. COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHEASTWARD TONIGHT AND ON TUESDAY. EXPECT THE FRONT TO CLEAR THE STL METRO AREA EARLY DURING THE AFTERNOON TUESDAY. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 8, 1:49 AM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 149 AM CST TUE JAN 8 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 149 AM CST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...REST OF TONIGHT PERIODS OF THUNDERSTORMS WILL CONTINUE THE REST OF THE NIGHT. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...WITH SOME FLOODING POSSIBLE. SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT...GENERALLY SOUTH AND EAST OF THE ST. LOUIS METRO AREA. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES TOWARDS DAYBREAK. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ON TUESDAY...PRIMARILY ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS. SOME STORMS COULD BE SEVERE ACROSS SOUTH CENTRAL ILLINOIS ON TUESDAY. THERE IS A CHANCE OF SNOW ACROSS THE AREA ON THURSDAY AND THURSDAY NIGHT. THERE IS ALSO A CHANCE OF SNOW OVER SOUTHEAST MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS ON SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ATTENTION IS REQUIRED. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE. SPOTTERS ARE ALSO ENCOURAGED TO RELAY ANY SEVERE WEATHER REPORTS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 MILLER
In the hours before
Local storm report, Jan 7, 11:20 PM CST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1120 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL N WASHINGTON 38.56N 91.02W
01/07/2008 M1.50 INCH FRANKLIN MO TRAINED SPOTTER
&&
SIPPRELLLocal storm report, Jan 7, 11:33 PM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1133 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM HAIL 6 NW COTTLEVILLE 38.81N 90.73W
01/07/2008 E0.75 INCH ST. CHARLES MO TRAINED SPOTTER
LOCATION AT WINGHAVEN BLVD AND HIGHWAY N.
&&
SIPPRELLLocal storm report, Jan 8, 12:35 AM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1235 AM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM HAIL CUBA 38.06N 91.40W
01/08/2008 E0.88 INCH CRAWFORD MO AMATEUR RADIO
ALONG HIGHWAY 44 AT MILE MARKER 209.
&&
SIPPRELLLocal storm report, Jan 8, 12:45 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1245 AM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM HAIL BOURBON 38.15N 91.25W
01/08/2008 E0.75 INCH CRAWFORD MO AMATEUR RADIO
DIME SIZED HAIL REPORTED.
&&
SIPPRELLLocal storm report, Jan 8, 12:47 AM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 AM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM HAIL N SULLIVAN 38.21N 91.17W
01/08/2008 E0.75 INCH FRANKLIN MO TRAINED SPOTTER
AT INTERSECTION OF LANDERS AND SOUTH SERVICE ROAD.
&&
SIPPRELLLocal storm report, Jan 8, 3:30 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
330 AM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL AVISTON 38.61N 89.61W
01/08/2008 E0.75 INCH CLINTON IL STORM CHASER
HAIL FELL FOR 2 MINUTES. ESTIMATED WINDS TO 45 MPH.
&&
KARLZThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:20 PM CST | Severe Thunderstorm Warning | LSX | Pike | 40 min |
| Jan 7, 7:23 PM CST | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 52 min |
| Jan 7, 8:12 PM CST | Severe Thunderstorm Warning | LSX | Callaway, Montgomery, Warren | 48 min |
| Jan 7, 8:27 PM CST | Tornado Warning | LSX | Pike | 48 min |
| Jan 7, 8:35 PM CST | Tornado Warning | LSX | Crawford, Franklin, Gasconade | 40 min |
| Jan 7, 8:52 PM CST | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 38 min |
| Jan 7, 9:04 PM CST | Tornado Warning | LSX | Gasconade, Osage | 41 min |
| Jan 7, 9:43 PM CST | Tornado Warning | LSX | Lincoln, Pike | 47 min |
| Jan 7, 9:43 PM CST | Tornado Warning | LSX | Franklin, Gasconade, Warren | 27 min |
| Jan 7, 10:01 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 44 min |
| Jan 7, 10:43 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 47 min |
| Jan 7, 11:18 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 42 min |
| Jan 8, 12:08 AM CST | Severe Thunderstorm Warning | LSX | Crawford, Gasconade | 52 min |
| Jan 8, 12:35 AM CST | Severe Thunderstorm Warning | LSX | Franklin, Washington | 40 min |
| Jan 8, 1:10 AM CST | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 50 min |
| Jan 8, 3:39 AM CST | River Flood Warning | LSX | Marion | 17 hr |
| Jan 8, 4:26 AM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Osage, Washington | 49 min |
| Jan 8, 5:02 AM CST | Severe Thunderstorm Warning | LSX | Franklin, Washington | 25 min |
| Jan 8, 1:30 PM CST | River Flood Warning | LSX | Lincoln | 20 hr |
| Jan 8, 2:30 PM CST | River Flood Warning | LSX | Osage | 20 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.